Alert archive / Michigan / Beach Hazards Statements in 2022
Beach Hazards Statement 6, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this beach hazards statement at Jun 29, 2022, 9:30 AM EDT for 6 counties in Michigan. It took effect at Jun 30, 2022, 6:00 AM EDT. It was in force for 22 hr.
The area
The counties it named.
The facts
- Issued
- Jun 29, 2022, 9:30 AM EDT (13:30 UTC)
- In effect from
- Jun 30, 2022, 6:00 AM EDT
- Expired
- Jul 1, 2022, 3:43 AM EDT
- In force
- 22 hr
- Issued by
- NWS Grand Rapids, MI
Counties Allegan County, MI, Mason County, MI, Muskegon County, MI, Oceana County, MI, Ottawa County, MI, Van Buren County, MI
The radar
The Grand Rapids radar (KGRR), 60 km from the middle of the area, began a volume at 13:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 1.5 hours before the alert went out and 214 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 5 J/kg
- Mixed-layer CIN
- -28 J/kg
- Mixed-layer LCL
- 515 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 59 m²/s²
- 0-3 km storm-relative helicity
- 187 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
586 WHUS43 KGRR 291330 CFWGRR Coastal Hazard Message National Weather Service Grand Rapids MI 930 AM EDT Wed Jun 29 2022 MIZ037-043-050-056-064-071-292130- /O.NEW.KGRR.BH.S.0006.220630T1000Z-220701T1200Z/ Mason-Oceana-Muskegon-Ottawa-Allegan-Van Buren- 930 AM EDT Wed Jun 29 2022 ...BEACH HAZARDS STATEMENT IN EFFECT FROM THURSDAY MORNING THROUGH FRIDAY MORNING... * WHAT...High wave action, strong currents, and dangerous swimming conditions expected. Piers may be heavily swamped by waves. * WHERE...Mason, Oceana, Muskegon, Ottawa, Allegan and Van Buren counties. * WHEN...From Thursday morning through Friday morning. * IMPACTS...Strong currents can pull swimmers into deeper water and high waves can sweep people off piers. * ADDITIONAL DETAILS...Strong south winds will create dangerous condition on piers, breakwaters and in the surf. Expect dangerous currents on the south side of piers. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions and do not venture out on piers. Please check with your local authorities on potential beach closures. && $$ wdm
8 follow-up statements
775 WHUS43 KGRR 291944 CFWGRR Coastal Hazard Message National Weather Service Grand Rapids MI 344 PM EDT Wed Jun 29 2022 MIZ037-043-050-056-064-071-300345- /O.CON.KGRR.BH.S.0006.220630T1000Z-220701T1200Z/ Mason-Oceana-Muskegon-Ottawa-Allegan-Van Buren- 344 PM EDT Wed Jun 29 2022 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM THURSDAY MORNING THROUGH FRIDAY MORNING... * WHAT...High wave action, strong currents, and dangerous swimming conditions expected. Piers may be heavily swamped by waves. * WHERE...Mason, Oceana, Muskegon, Ottawa, Allegan and Van Buren counties. * WHEN...From Thursday morning through Friday morning. * IMPACTS...Strong currents can pull swimmers into deeper water and high waves can sweep people off piers. * ADDITIONAL DETAILS...Strong south winds will create dangerous condition on piers, breakwaters and in the surf. Expect dangerous currents on the south side of piers. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions and do not venture out on piers. Please check with your local authorities on potential beach closures. && $$ wdm
062 WHUS43 KGRR 300400 CFWGRR Coastal Hazard Message National Weather Service Grand Rapids MI 1200 AM EDT Thu Jun 30 2022 MIZ037-043-050-056-064-071-301200- /O.CON.KGRR.BH.S.0006.220630T1000Z-220701T1200Z/ Mason-Oceana-Muskegon-Ottawa-Allegan-Van Buren- 1200 AM EDT Thu Jun 30 2022 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 6 AM EDT THURSDAY THROUGH FRIDAY MORNING... * WHAT...High wave action, strong currents, and dangerous swimming conditions expected. Piers may be heavily swamped by waves. * WHERE...Mason, Oceana, Muskegon, Ottawa, Allegan and Van Buren counties. * WHEN...From Thursday morning through Friday morning. * IMPACTS...Strong currents can pull swimmers into deeper water and high waves can sweep people off piers. * ADDITIONAL DETAILS...Strong southwest winds will create dangerous waves and currents Thursday into Thursday night. The strongest winds and largest waves will occur Thursday afternoon and evening from Holland north up the shoreline. Particularily dangerous beaches on Thursday will be Grand Haven State Park and Pere Marquette Park in Muskegon. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions and do not venture out on piers. Please check with your local authorities on potential beach closures. && $$
576 WHUS43 KGRR 300815 CFWGRR Coastal Hazard Message National Weather Service Grand Rapids MI 415 AM EDT Thu Jun 30 2022 MIZ037-043-050-056-064-071-302000- /O.CON.KGRR.BH.S.0006.220630T1000Z-220701T1200Z/ Mason-Oceana-Muskegon-Ottawa-Allegan-Van Buren- 415 AM EDT Thu Jun 30 2022 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH FRIDAY MORNING... * WHAT...High wave action, strong currents, and dangerous swimming conditions expected. Piers may be heavily swamped by waves. * WHERE...Mason, Oceana, Muskegon, Ottawa, Allegan and Van Buren counties. * WHEN...Through Friday morning. * IMPACTS...Strong currents can pull swimmers into deeper water and high waves can sweep people off piers. * ADDITIONAL DETAILS...Strong southwest winds will create dangerous waves and currents Thursday into Thursday night. The strongest winds and largest waves will occur Thursday afternoon and evening from Holland north up the shoreline. Particularly dangerous beaches on Thursday will be Grand Haven State Park and Pere Marquette Park in Muskegon. Moderately high waves and strong currents are also expected south of Holland. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions and do not venture out on piers. Please check with your local authorities on potential beach closures. && $$
344 WHUS43 KGRR 301321 CFWGRR Coastal Hazard Message National Weather Service Grand Rapids MI 921 AM EDT Thu Jun 30 2022 MIZ037-043-050-056-064-071-302130- /O.CON.KGRR.BH.S.0006.000000T0000Z-220701T1200Z/ Mason-Oceana-Muskegon-Ottawa-Allegan-Van Buren- 921 AM EDT Thu Jun 30 2022 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH FRIDAY MORNING... * WHAT...High wave action, strong currents, and dangerous swimming conditions expected. Piers may be heavily swamped by waves. * WHERE...Mason, Oceana, Ottawa, Allegan, Van Buren and Muskegon counties. The worst conditions will be near Holland and areas North. * WHEN...Through Friday morning. * IMPACTS...Strong currents can pull swimmers into deeper water and high waves can sweep people off piers. * ADDITIONAL DETAILS...The South side of any piers and structures will be extremely dangerous today. This is especially true at Grand Haven State Park and Pere Marquette Park. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions and do not venture out on piers. Please check with your local authorities on potential beach closures. && $$
414 WHUS43 KGRR 301939 CFWGRR Coastal Hazard Message National Weather Service Grand Rapids MI 339 PM EDT Thu Jun 30 2022 MIZ037-043-050-056-064-071-010345- /O.CON.KGRR.BH.S.0006.000000T0000Z-220701T1200Z/ Mason-Oceana-Muskegon-Ottawa-Allegan-Van Buren- 339 PM EDT Thu Jun 30 2022 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH FRIDAY MORNING... * WHAT...High wave action, strong currents, and dangerous swimming conditions expected. Piers may be heavily swamped by waves. * WHERE...Mason, Oceana, Ottawa, Allegan, Van Buren and Muskegon counties. The worst conditions will be near Holland and areas North. * WHEN...Through Friday morning. * IMPACTS...Strong currents can pull swimmers into deeper water and high waves can sweep people off piers. * ADDITIONAL DETAILS...The South side of any piers and structures will be extremely dangerous today. This is especially true at Grand Haven State Park and Pere Marquette Park. The largest waves and strongest winds will be north of Little Sable Point. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions and do not venture out on piers. Please check with your local authorities on potential beach closures. && $$ wdm
364 WHUS43 KGRR 302308 CFWGRR Coastal Hazard Message National Weather Service Grand Rapids MI 708 PM EDT Thu Jun 30 2022 MIZ064-071-010015- /O.CAN.KGRR.BH.S.0006.000000T0000Z-220701T1200Z/ Allegan-Van Buren- 708 PM EDT Thu Jun 30 2022 ...BEACH HAZARDS STATEMENT IS CANCELLED... Winds and waves have dropped below Beach Hazard thresholds this evening, therefore the beach hazards statement is cancelled. Please refer to the current nearshore and surf zone forecasts for the latest information. $$ MIZ037-043-050-056-010715- /O.CON.KGRR.BH.S.0006.000000T0000Z-220701T1200Z/ Mason-Oceana-Muskegon-Ottawa- 708 PM EDT Thu Jun 30 2022 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH FRIDAY MORNING... * WHAT...High wave action, strong currents, and dangerous swimming conditions expected. Piers may be heavily swamped by waves. * WHERE...Mason, Oceana, Ottawa and Muskegon counties. * WHEN...Through Friday morning. * IMPACTS...Strong currents can pull swimmers into deeper water and high waves can sweep people off piers. * ADDITIONAL DETAILS...The south side of any piers and structures will be extremely dangerous tonight through Friday morning. This is especially true at Grand Haven State Park and Pere Marquette Park. The largest waves and strongest winds will be north of Little Sable Point. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions and do not venture out on piers. Please check with your local authorities on potential beach closures. && $$
196 WHUS43 KGRR 010319 CFWGRR Coastal Hazard Message National Weather Service Grand Rapids MI 1119 PM EDT Thu Jun 30 2022 MIZ037-043-050-056-011130- /O.CON.KGRR.BH.S.0006.000000T0000Z-220701T1200Z/ Mason-Oceana-Muskegon-Ottawa- 1119 PM EDT Thu Jun 30 2022 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 8 AM EDT FRIDAY... * WHAT...High wave action, strong currents, and dangerous swimming conditions expected. Piers may be heavily swamped by waves. * WHERE...Mason, Oceana, Muskegon and Ottawa counties. * WHEN...Until 8 AM EDT Friday. * IMPACTS...Strong currents can pull swimmers into deeper water and high waves can sweep people off piers. * ADDITIONAL DETAILS...Southwest winds of 15 to 25 knots will continue to produce waves into the 2 to 5 foot range overnight. Dangerous swimming conditions will continue especially towards Big and Little Sable Points. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions and do not venture out on piers. Please check with your local authorities on potential beach closures. && $$
384 WHUS43 KGRR 010743 CFWGRR Coastal Hazard Message National Weather Service Grand Rapids MI 343 AM EDT Fri Jul 1 2022 MIZ037-043-050-056-010845- /O.CAN.KGRR.BH.S.0006.000000T0000Z-220701T1200Z/ Mason-Oceana-Muskegon-Ottawa- 343 AM EDT Fri Jul 1 2022 ...BEACH HAZARDS STATEMENT IS CANCELLED... Winds and waves have subsided early this morning. $$
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this beach hazards statement went out at Jun 29, 7:46 AM EDT, 1 hour 44 minutes earlier.
Area forecast discussion, Jun 29, 7:46 AM EDT, 1 hour 44 minutes before
Area Forecast Discussion National Weather Service Grand Rapids MI 746 AM EDT Wed Jun 29 2022 LATEST UPDATE... Aviation .DISCUSSION...(Today through next Tuesday) Issued at 324 AM EDT Wed Jun 29 2022 - A shower or storm this morning, then dry through Thursday Leftover showers and a few storms from earlier convection in Wisconsin will traverse the region this morning. Most locations will get less than 0.25" but a few localized bullseyes of over 0.25" are possible. There is still a risk for a thunderstorm with this activity given a corridor of modest elevated instability across eastern Lake Michigan and extending into central Lower MI. Clouds will gradually decrease throughout the day and dry conditions will dominate through Thursday. The MSLP gradient increases on Thursday in advance of a cold front slated to move through on Friday. As a result, breezy conditions along with warm air advection aloft pumping in 20C air into the region will occur. Model guidance continues to suggest highs around 90F, though with many locations experiencing very dry soils and vegetation lately I would not be surprised if highs reach the low to perhaps mid 90s away from the lake. - Scattered showers and perhaps a few storms on Friday A cold front is poised to move through on Friday underneath jet entrance divergence across the region. Some surface based instability could develop mainly near and south of I-96 during the day. However, significant cloud cover is expected, so it is unclear at this point how much SBCAPE will be possible. Scattered showers appear to be the more likely scenario but a few storms are possible nonetheless. Model guidance is not bullish on rainfall totals. Most locations will once again skirt by with a few hundredths up to a quarter inch, with only isolated areas getting more than a quarter inch. - Dry conditions should prevail this weekend, maybe into the 4th Good confidence in dry and warm weather this weekend with seasonable temperatures in the low to mid 80s as upper level heights build. Winds should be fairly light as well. Ensemble guidance as well as medium range deterministic guidance has indicated a period of increasing PWAT values early next week as there appears to be some synoptic support for thunderstorms / potential MCS development across the Midwest and possibly Great Lakes region. Too many sketchy details at this point, but there may be another risk for some showers or thunderstorms as early as the 4th but potentially delayed until next Tuesday or so. && .AVIATION...(For the 12Z TAFS through 12Z Thursday morning) Issued at 745 AM EDT Wed Jun 29 2022 Showers and tstms with local IFR vsbys still lingering around LAN at 12Z, but exiting by 14-15Z. Otherwise VFR weather prevailing today with SCT-BKN clouds around 5000 ft and sfc winds turning westerly at 6-10 kts. CLR/VFR conditions and light winds expected tonight but winds increasing from the south overnight at MKG. && .MARINE... Issued at 324 AM EDT Wed Jun 29 2022 Thursday will definitely be the most active of the next several in terms of high wave action. SSW winds increase over the lake and waves will likely build into the 3 to 6 foot range from Holland to the north. This is looking like a solid SCA event for this region with beach hazards as well given it will be very warm and dry on Thursday with an increased beach population. Watch out not only for the wave action but also strong structural currents on the south sides of piers. Friday through Sunday look much better on the big lake in terms of boating and swimming in safer conditions. && .GRR WATCHES/WARNINGS/ADVISORIES... MI...None. LM...None. && DISCUSSION...Hoving AVIATION...Meade MARINE...Hoving
Hazardous weather outlook, Jun 29, 5:20 AM EDT, 4 hours 10 minutes before
Hazardous Weather Outlook National Weather Service Grand Rapids MI 520 AM EDT Wed Jun 29 2022 MIZ037>040-043>046-050>052-056>059-064>067-071>074-300930- Mason-Lake-Osceola-Clare-Oceana-Newaygo-Mecosta-Isabella-Muskegon- Montcalm-Gratiot-Ottawa-Kent-Ionia-Clinton-Allegan-Barry-Eaton- Ingham-Van Buren-Kalamazoo-Calhoun-Jackson- 520 AM EDT Wed Jun 29 2022 This hazardous weather outlook is for portions of southwest Lower Michigan. .DAY ONE...Today and Tonight A few thunderstorms this morning will contain cloud to ground lightning and heavy downpours. This will mainly be along and north of Interstate 96. Any storms should end by late morning. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. LMZ844>849-300930- St Joseph to South Haven MI-South Haven to Holland MI- Holland to Grand Haven MI-Grand Haven to Whitehall MI- Whitehall to Pentwater MI-Pentwater to Manistee MI- 520 AM EDT Wed Jun 29 2022 This hazardous weather outlook is for portions of southwest Lower Michigan. .DAY ONE...Today and Tonight No hazardous weather is expected at this time .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Winds and waves will increase on Thursday. South to southwest winds will gust to 25 knots and waves will reach 3 to 6 feet mainly from Holland to the north. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
The office that day
Everything else NWS Grand Rapids, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 9:25 AM EDT | Small Craft Advisory | GRR | 42 hr |
Nearby
Beach Hazards Statements in Michigan, 2022Every beach hazards statement in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.